Alert archive / Maine / Freeze Warnings in 2021
Freeze Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this freeze warning at May 27, 2021, 2:49 AM EDT for Aroostook County, Penobscot County, Maine. It took effect at May 28, 2021, 1:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2021, 2:49 AM EDT (06:49 UTC)
- In effect from
- May 28, 2021, 1:00 AM EDT
- Expired
- May 28, 2021, 6:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 63 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 6.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
191 WWUS71 KCAR 270649 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 249 AM EDT Thu May 27 2021 MEZ002-005-006-271500- /O.NEW.KCAR.FZ.W.0001.210528T0500Z-210528T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 249 AM EDT Thu May 27 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures around 31 expected. * WHERE...Northeast Aroostook, Northern Penobscot and Southeast Aroostook Counties. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ010-271500- /O.NEW.KCAR.FR.Y.0002.210528T0500Z-210528T1000Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 249 AM EDT Thu May 27 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Temperatures around 33 will result in frost formation. * WHERE...Central Piscataquis County. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
6 follow-up statements
100 WWUS71 KCAR 271909 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 309 PM EDT Thu May 27 2021 MEZ002-005-006-280315- /O.CON.KCAR.FZ.W.0001.210528T0500Z-210528T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 309 PM EDT Thu May 27 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures around 32 degrees expected. * WHERE...Northeast Aroostook, Northern Penobscot and Southeast Aroostook Counties. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ010-280315- /O.CON.KCAR.FR.Y.0002.210528T0500Z-210528T1000Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 309 PM EDT Thu May 27 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Temperatures around 33 degrees will result in frost formation. * WHERE...Central Piscataquis County. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
212 WWUS71 KCAR 272126 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 526 PM EDT Thu May 27 2021 MEZ002-005-006-280530- /O.CON.KCAR.FZ.W.0001.210528T0500Z-210528T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 526 PM EDT Thu May 27 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures around 31 expected. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ011-031-032-280530- /O.EXA.KCAR.FR.Y.0002.210528T0500Z-210528T1000Z/ Central Penobscot-Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 526 PM EDT Thu May 27 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Temperatures around 34 will result in frost formation. * WHERE...Central Penobscot, Southern Piscataquis and Northern Washington Counties. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MEZ010-280530- /O.CON.KCAR.FR.Y.0002.210528T0500Z-210528T1000Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 526 PM EDT Thu May 27 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Temperatures around 32 will result in frost formation. * WHERE...Central Piscataquis County. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
094 WWUS71 KCAR 280115 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 915 PM EDT Thu May 27 2021 MEZ002-005-006-280915- /O.CON.KCAR.FZ.W.0001.210528T0500Z-210528T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 915 PM EDT Thu May 27 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures around 31 expected. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ010-011-031-032-280915- /O.CON.KCAR.FR.Y.0002.210528T0500Z-210528T1000Z/ Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 915 PM EDT Thu May 27 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EDT FRIDAY... * WHAT...Temperatures around 32 will result in frost formation. * WHERE...Central Piscataquis, Central Penobscot, Northern Washington and Southern Piscataquis Counties. * WHEN...From 1 AM to 6 AM EDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
526 WWUS71 KCAR 280402 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1202 AM EDT Fri May 28 2021 MEZ002-005-006-281000- /O.CON.KCAR.FZ.W.0001.210528T0500Z-210528T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 1202 AM EDT Fri May 28 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Sub-freezing temperatures around 31 expected. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ010-011-031-032-281000- /O.CON.KCAR.FR.Y.0002.210528T0500Z-210528T1000Z/ Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 1202 AM EDT Fri May 28 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Temperatures around 32 will result in frost formation. * WHERE...Central Piscataquis, Central Penobscot, Northern Washington and Southern Piscataquis Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
444 WWUS71 KCAR 280642 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 242 AM EDT Fri May 28 2021 MEZ002-005-006-281000- /O.CON.KCAR.FZ.W.0001.000000T0000Z-210528T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 242 AM EDT Fri May 28 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Sub-freezing temperatures around 31. * WHERE...Northeast Aroostook, Southeast Aroostook and Northern Penobscot Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ010-011-031-032-281000- /O.CON.KCAR.FR.Y.0002.000000T0000Z-210528T1000Z/ Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 242 AM EDT Fri May 28 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Temperatures around 32 will result in frost formation. * WHERE...Central Piscataquis, Central Penobscot, Northern Washington and Southern Piscataquis Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
054 WWUS71 KCAR 281003 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 603 AM EDT Fri May 28 2021 MEZ002-005-006-281815- /O.EXP.KCAR.FZ.W.0001.000000T0000Z-210528T1000Z/ /O.NEW.KCAR.FZ.W.0002.210529T0500Z-210529T1000Z/ Northeast Aroostook-Northern Penobscot-Southeast Aroostook- Including the cities of Presque Isle, Caribou, Van Buren, Mars Hill, Ashland, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, and Smyrna Mills 603 AM EDT Fri May 28 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 6 AM EDT SATURDAY... ...FREEZE WARNING HAS EXPIRED... * WHAT...Sub-freezing temperatures around 30 expected. * WHERE...Northeast Aroostook, Northern Penobscot and Southeast Aroostook Counties. * WHEN...From 1 AM to 6 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or occurring. Take steps now to protect tender plants from the cold. && $$ MEZ010-011-031-032-281815- /O.EXP.KCAR.FR.Y.0002.000000T0000Z-210528T1000Z/ /O.NEW.KCAR.FR.Y.0003.210529T0500Z-210529T1000Z/ Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 603 AM EDT Fri May 28 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 6 AM EDT SATURDAY... ...FROST ADVISORY HAS EXPIRED... * WHAT...Temperatures around 34 will result in frost formation. * WHERE...Central Piscataquis, Central Penobscot, Southern Piscataquis and Northern Washington Counties. * WHEN...From 1 AM to 6 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this freeze warning went out at May 27, 12:27 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 27, 12:27 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1227 AM EDT Thu May 27 2021
.SYNOPSIS...
A surface trough will cross the region this evening and will be
followed by a strong cold front late tonight. High pressure
will build toward Maine from the west Thursday into Friday. Low
pressure will pass south of the area this weekend as high
pressure remains across the region.
&&
.NEAR TERM /THROUGH TODAY/...
12:26AM Update... Radar indicates that some rain showers remain
across the Southern Aroostook, Central Highlands, and some
areas Downeast. Some isolated thunderstorms are still expected
ahead of the main cold front, so kept the thunderstorms in the
forecast with possible gusty winds. Winds and seas across the
interior coastal Hancock county have dropped below small craft
advisory levels, so cancelled the advisory just in this area.
The rest of the waters remain in the advisory until 6AM.
Otherwise, updated current obs for temps, dew points, and winds.
Prev Disc: There will be another round of low top cnvctv
showers and possibly a tstm as the stronger secondary cold
front moves in after midnight to daybreak from Ern QB. Cold
advcn with the cold front will bring some gusty winds w/those
showers overnight. Definitely a big difference by daybreak
Thursday w/temps down into the 40s across the n and w. Central
and downeast areas will see upper 50s to around 60F.
Thursday will feature a much cooler and breezy day w/a chilly
NW wind of 10-20 mph with gusts up to 30 mph. Should be seeing
plenty of sunshine during the day w/the usual statocu
development due to the daytime heating and colder air aloft.
Daytime temps will be below normal for late May.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Deep layered W to NW flow is expected across the region Thursday
night as Canadian high pressure builds toward the region. 850 MB
temperatures by 12Z Friday fall to around -6C across the North with
925 MB temperature to near -3C. Cold advection can be expected
Thursday night and with dry air mass in place, expect a mainly
clear sky. Concern is the potential for frost where the
frost/freeze program has begun. Appears there will be enough of
a gradient to keep winds up a bit at the surface. Think best
chance for any frost will be back across portions of the central
highlands and north Maine Woods closer to the center of the
high. That being said, the air mass is chilly and we could still
see some lows around the freezing mark across the north by
Friday morning.
High pressure will continue to build into the area on Friday with
continued W to NW flow aloft and dry air in place. High temperatures
will be several degrees below normal for the end of May.
Friday night will feature mainly clear skies across the north and
partly cloudy skies central and downeast east. Winds will be lighter
Friday night, but there is the potential for some increasing
high cloud, mainly southern areas. Will continue to mention
areas of frost across the north Friday night.
Saturday still looks like a dry day as the model consensus is for
low pressure to pass east off the NJ coast later Friday night into
Saturday, keeping the rain out of the area. High temperatures
on Saturday will still be a few degrees below normal for this
time of year.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Some uncertainty heading into the later part of the Memorial
Day weekend. Some models develop a closed 500 MB low to our
west as we head into Sunday and Sunday night pulling some
moisture northward into the region, while others keep the
moisture to our south and east. With the uncertainty, will
maintain slight chance of showers across central and downeast
areas and keep it dry across the north. Generally dry weather
through the middle of next week with a gradual warming trend
middle of next week.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
NEAR TERM:VFR for the most part w/periods of MVFR and possibly IFR
into the late evening w/the showers and tstms. LLWS also
possible through midnight. Some of the tstms could contain winds
gusts close to 50 kts. Winds will turn around to the WNW by
daybreak on Thu at 10-15 mph.
VFR for Thursday w/sustained NW winds 10-15 mph and gusts to
20-25 mph.
SHORT TERM: Thu night thru Fri...VFR. NW wind 10 to 20 kt.
Fri Night thru Sat...VFR. NW wind 5 to 10 kt...becmg NE.
Sat night thru Mon...Mainly VFR. NE wind 5 to 10 kt..becmg W to SW
on Mon. Low chance of MVFR and -SHRA on Monday vcnty KBHB.
&&
.MARINE...
NEAR TERM: SCA through 6 AM. Seas averaging 4-6 ft at times
will slowly drop back as the winds shift to the WNW by early Thu
morning. Could be seeing some gusts to 25 kts especially after
midnight as the cold front apchs.
For Thu, NW winds 10-15 kt w/gusts near 20 kts. Seas will
continue to subside due to the offshore wind.
SHORT TERM: Winds/seas generally below SCA levels through the
period.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
ANZ050-051.
&&
Near Term...LaFlash/VJN
Short Term...Duda
Long Term...Duda
Aviation...LaFlash/VJN/Duda
Marine...LaFlash/VJN/DudaHazardous weather outlook, May 27, 1:04 AM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 104 AM EDT Thu May 27 2021 MEZ001>006-010-011-015-031-032-280515- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 104 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-280515- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 104 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-280515- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington- 104 AM EDT Thu May 27 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 26, 9:04 PM EDT, 5 hours 45 minutes before
Special Weather Statement National Weather Service Caribou ME 904 PM EDT Wed May 26 2021 MEZ004>006-270130- Southeast Aroostook-Northern Piscataquis-Northern Penobscot- 904 PM EDT Wed May 26 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PISCATAQUIS AND NORTH CENTRAL PENOBSCOT COUNTIES... At 904 PM EDT, radar indicated strong thunderstorms were located along a line extending from 8 miles southwest of Moosehorn Crossing to near Ripogenus. Movement was east at 50 mph. Wind gusts up to 50 mph and pea size hail are possible with these storms. Locations impacted include... Patten, Mount Katahdin, Mount Chase, Baxter State Park, Katahdin Woods and Waters National Monument, South Branch Pond, Shin Pond, Grand Lake Matagamon, Grand Lake Seboeis, Katahdin Lake and Moro Plantation. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4636 6831 4591 6858 4589 6932 4627 6898 TIME...MOT...LOC 0104Z 257DEG 45KT 4624 6886 4591 6922 Sinko
Special weather statement, May 26, 9:30 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Caribou ME
930 PM EDT Wed May 26 2021
MEZ002-005-006-270200-
Southeast Aroostook-Northeast Aroostook-Northern Penobscot-
930 PM EDT Wed May 26 2021
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN AROOSTOOK AND NORTH
CENTRAL PENOBSCOT COUNTIES...
At 930 PM EDT, radar indicated showers were located along a line
extending from 6 miles south of Masardis to near Katahdin Woods and
Waters National Monument. Movement was east at 45 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Patten, Mars Hill, Island Falls, Bridgewater, Smyrna, Mount Chase,
Shin Pond, Dudley Township, Smyrna Mills, Katahdin Woods and Waters
National Monument, Scopan, Monticello, Oakfield, Blaine, Merrill,
Crystal, Dyer Brook, Hersey, Dudley and Webbertown.
This includes the following highways...
Interstate 95 between mile markers 273 and 287.
US Highway 1 between Bridgewater and Blaine.
State Highway 11 between Patten and Knowles Corner.
If outdoors, consider seeking shelter inside a building.
Heavy downpours may cause ponding of water on roadways.
LAT...LON 4597 6827 4592 6882 4597 6883 4646 6835
4652 6779 4649 6778
TIME...MOT...LOC 0130Z 257DEG 39KT 4642 6831 4594 6880
SinkoSpecial weather statement, May 26, 9:58 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Caribou ME
958 PM EDT Wed May 26 2021
MEZ002-006-270230-
Southeast Aroostook-Northeast Aroostook-
958 PM EDT Wed May 26 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN AROOSTOOK
COUNTY...
At 957 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mars Hill to near Patten. Movement
was east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Houlton, Patten, Mars Hill, Hodgdon, Island Falls, Bridgewater,
Smyrna, Dudley Township, Smyrna Mills, Cary Plantation, Littleton,
Linneus, Monticello, Oakfield, Blaine, Westfield, New Limerick,
Ludlow, Merrill and Crystal.
This includes the following highways...
Interstate 95 between mile markers 272 and 304.
US Highway 1 between Cary and Mars Hill.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4595 6843 4602 6844 4653 6794 4655 6779
4599 6778
TIME...MOT...LOC 0157Z 262DEG 35KT 4648 6789 4599 6838
SinkoThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:12 PM EDT | Special Weather Statement | CAR | Aroostook | 33 min |
| May 26, 8:37 PM EDT | Special Weather Statement | CAR | Piscataquis | 23 min |
| May 26, 9:04 PM EDT | Special Weather Statement | CAR | Piscataquis | 26 min |
| May 26, 9:30 PM EDT | Special Weather Statement | CAR | 30 min | |
| May 26, 9:58 PM EDT | Special Weather Statement | CAR | 32 min | |
| May 27, 2:49 AM EDT | Frost Advisory | CAR | Penobscot, Piscataquis, Washington | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.